J Korean Neurol Assoc.  2003 Aug;21(4):418-421.

Levosulpiride-induced Parkinsonim

Affiliations
  • 1Department of Neurology, College of Medicine, The Catholic University of Korea, Korea. ks1007@cmc.cuk.ac.kr

Abstract

The present report discusses four cases of chronic renal failure, which developed symptoms of parkinsonism in response to levosulpiride. The temporal relationship between levosulpiride discontinuation and the disappearance of parkinsonism suggests a causal link. In addition, decreased striatal dopamine transporter bindings assessed by [I-123] IPT SPECT were observed in two patients suggesting that a dopamine blocking agent causes the dysfunction of nigrostriatal dopaminergic neurons and that such injury may be involved in the pathogenesis of drug-induced parkinsonism.

Keyword

Levosulpiride; Drug-induced parkinsonism; [I-123] IPT SPECT

MeSH Terms

Dopamine
Dopamine Plasma Membrane Transport Proteins
Dopaminergic Neurons
Humans
Kidney Failure, Chronic
Parkinsonian Disorders
Tomography, Emission-Computed, Single-Photon
Dopamine
Dopamine Plasma Membrane Transport Proteins
Full Text Links
  • JKNA
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error